Last year I was given a drug by a neurologist called olanzapine it was to aid me to go to sleep but it was not a sleeping tablet it was more of a mind relaxant it is given to people in high doses for bipolar disorders and schizophrenia, anyway I started taking this tablet in August of last year and in November I was told that I had diabetes, I was given metformin after that I tested my blood levels and they were in the high teens and after Christmas they started to get higher into high twenties and early thirty’s, I also have coeliac disease which is an auto immune disease the same as type 1 diabetes my gastroenterologist referred me to an endocrinologist to see if I hade type 1, well before I went to see him my levels was high and I phoned 111 and they called an ambulance, I spent a week in hospital and was given insulin and I had a blood test to determine what type of diabetes I had. So past week I saw the endocrinologist and he said I didn’t have type 1, I done some research into the tablets that was given to me and stoped takin them after a week my blood sugar level was within normal range with the help of insulin he was rather impressed, he also agree that olanzapine dose cause high blood sugars and he agreed for me to come off insulin and try Gliclazide I have had them for about a week and they are bring my sugars too low which I never have been in the 3.8 level ever so I have stopped that and just take metformin my levels are normal again, I know I should seek the doctors advice to just stop taking medicine but I feel a lot of better for it, so I suspect the diabetes was due to the tablets I was on. Sorry for the long post, it would be interesting if others have had similar problems.
Medicine induced diabetes : Last year I... - Diabetes Research...
Diabetes Research & Wellness Foundation
4,798 members • 1,027 posts